So your little one has a fever of 100.1, and looks fine except he’s got a little chill. Do you give them Tylenol (Acetaminophen) or Motrin (Ibuprofen) to Lower the fever? Some researchers are now saying leave the medicine in the cabinet and wait it out.
When I was a teenager, the slightest rise in temperature would cause my mom to run to her medicine chest and whip out the Acetaminophen (or Aspirin, which we now know causes Reye Syndrome in children). She did it because that was the “new thing” to make their children comfortable. That was a big change from when we were little kids. When I was really little, Grandpa told us “feed a cold, starve a fever”, but mom thought that was just an old wives tale. Now we’re learning that our grandparents were onto something… a raised temperature can be beneficial, because it can potentially kill the invading bacteria or virus. A fever can also help to keep viruses or bacteria from replicating, which means that your body can get rid of it faster.
Guidelines that I follow:
- If the fever gets to 101 or above, I give just enough Acetaminophen or Ibuprofen to lower the temperature slightly.
- If there are fever spikes, I sometimes alternate between 1/2 doses of Acetaminophen and Ibuprofen every 2 hours to try to control the spikes better.
- If there are any other unusual symptoms, like febrile seizures, rashes or flu symptoms, I call the doctor immediately.
Remember, you are your child’s advocate. You need to take note of any symptoms that he or she has, and tell the doctor immediately when something is wrong. This is in no way medical advice. These are the guidelines that I follow for my children, and has worked for us for years. For more information, you might try articles on the NaturalNews.com website.